Alert archive / Utah / Red Flag Warnings in 2013
Red Flag Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 24, 2013, 2:27 AM MDT for 5 counties in Utah. It took effect at Jul 24, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2013, 2:27 AM MDT (08:27 UTC)
- In effect from
- Jul 24, 2013, 12:00 PM MDT
- Expired
- Jul 24, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Box Elder County, UT, Davis County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 57 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4637 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS85 KSLC 240827 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 227 AM MDT WED JUL 24 2013 UTZ478-242200- /O.UPG.KSLC.FW.A.0007.130724T1800Z-130725T0600Z/ /O.NEW.KSLC.FW.W.0011.130724T1800Z-130725T0300Z/ SALT LAKE DESERT- 227 AM MDT WED JUL 24 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 478 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 7500 FEET FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT BELOW 7500 FEET MAINLY SOUTH AND EAST OF THE GREAT SALT LAKE. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS MAINLY AREAS SOUTH AND EAST OF THE GREAT SALT LAKE. * OUTFLOW WINDS...GUSTY AND ERRATIC OUTFLOW WINDS IN EXCESS OF 40 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS. * IMPACTS...NEW FIRE STARTS DUE TO LIGHTNING ARE POSSIBLE CONSIDERING THE LONG DURATION HOT AND DRY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
822 WWUS85 KSLC 242044 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 244 PM MDT WED JUL 24 2013 UTZ478-250300- /O.CON.KSLC.FW.W.0011.000000T0000Z-130725T0300Z/ SALT LAKE DESERT- 244 PM MDT WED JUL 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478 BELOW 7500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT BELOW 7500 FEET...SPECIFICALLY SOUTH OF I-80. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS AREAS SOUTH OF THE GREAT SALT LAKE. * OUTFLOW WINDS...GUSTY AND ERRATIC OUTFLOW WINDS IN EXCESS OF 40 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS. * IMPACTS...NEW FIRE STARTS DUE TO LIGHTNING ARE POSSIBLE CONSIDERING THE LONG DURATION HOT AND DRY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
888 WWUS85 KSLC 242049 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 249 PM MDT WED JUL 24 2013 UTZ478-250300- /O.CON.KSLC.FW.W.0011.000000T0000Z-130725T0300Z/ SALT LAKE DESERT- 249 PM MDT WED JUL 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 478 BELOW 7500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT BELOW 7500 FEET...SPECIFICALLY SOUTH OF I-80. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS AREAS SOUTH OF THE GREAT SALT LAKE. * OUTFLOW WINDS...GUSTY AND ERRATIC OUTFLOW WINDS IN EXCESS OF 40 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS. * IMPACTS...NEW FIRE STARTS DUE TO LIGHTNING ARE POSSIBLE CONSIDERING THE LONG DURATION HOT AND DRY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 23, 9:52 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 23, 9:52 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
952 PM MDT TUE JUL 23 2013
.SYNOPSIS...DEEP MOISTURE OVER SOUTHERN UTAH WILL CONTINUE
SPREADING NORTH TONIGHT. THIS MOISTURE WILL COVER THE ENTIRE AREA
BY WEDNESDAY...AND COULD LINGER THROUGH THE UPCOMING WEEKEND.
&&
.DISCUSSION...ELONGATED HIGH PRESSURE CENTERED ACROSS FAR NORTHERN
NEVADA THROUGH CENTRAL COLORADO IS GIVING WAY TO A WEATHER
DISTURBANCE MOVING NORTH ACROSS CENTRAL NEVADA AND SOUTHERN UTAH AT
THIS TIME. MOISTURE ACROSS UTAH HAS BEEN CONFINED TO THE SOUTH FOR
MUCH OF THE DAY...BUT WITH THIS WAVE LIFTING NORTH THE ASSOCIATED
MOISTURE GRADIENT NOW EXISTS FROM AROUND THE DUGWAY AREA THROUGH
SOUTHERN UTAH COUNTY. WITH THE LOWER LEVELS REMAINING RATHER DRY
ALONG THE LEADING EDGE OF THE MOISTURE SURGE...ONLY SOME CLOUDS AND
VIRGA OR LIGHT SHOWERS ARE OCCURRING ACROSS CENTRAL UTAH. SOUTHERN
UTAH WAS ANOTHER STORY WHERE DEEPER MOISTURE ALLOWED SCATTERED
SHOWERS TODAY TO PRODUCE LOCALLY HEAVY RAIN. FORTUNATELY MOST OF
THE SHOWERS MISSED THE MOST FLASH FLOOD-PRONE AREAS...AND WITH
SHOWERS DECREASING THIS EVENING THE FLASH FLOOD WATCH HAS BEEN
ALLOWED TO EXPIRE. A FEW SHOWERS WILL LINGER THROUGH THE NIGHT FROM
SOUTHERN THROUGH CENTRAL UTAH. SOME VIRGA MAY DEVELOP ACROSS
PORTIONS OF NORTHERN UTAH TONIGHT BUT MEASURABLE RAIN IS NOT LIKELY.
AS THE AFOREMENTIONED DISTURBANCE CONTINUES TO LIFT NORTH
TOMORROW...MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTHERN UTAH.
DEEPER MOISTURE ENCOMPASSING A LARGE PORTION OF THE FORECAST AREA
SHOULD RESULT IN GREATER COVERAGE OF CONVECTION TOMORROW.
HOWEVER...THUNDERSTORMS MAY INITIALLY BE DRY ACROSS THE NORTH. AS
THE WAVE PASSES...HIGH PRESSURE WILL REBOUND OVER NEVADA ON
THURSDAY. THIS WILL SPREAD A SOMEWHAT DRIER NORTHWESTERLY FLOW INTO
THE AREA THURSDAY AND INTO FRIDAY...ESPECIALLY ACROSS NORTHERN UTAH.
ALTHOUGH THUNDERSTORMS ARE STILL POSSIBLE...COVERAGE AND RAINFALL
POTENTIAL WILL BE LESS THAN WHAT IS EXPECTED FOR TOMORROW. HIGH
PRESSURE WILL SLOWLY MIGRATE EAST AGAIN WITH MOISTURE EXPECTED TO
RETURN OVER THE WEEKEND.
UPDATED FORECAST MAINLY TO ADJUST POP/SKY FOR THE REMAINDER OF THE
NIGHT.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE AT THE KSLC TERMINAL
THROUGH THE FORECAST PERIOD. SWITCH TO SOUTHEAST DRAINAGE WINDS IS
EXPECTED TO OCCUR BY 0400 UTC THIS EVENING.
&&
.FIRE WEATHER...MOISTURE WILL CONTINUE TO SURGE NORTHWARD
TOMORROW...PRESENTING THE POTENTIAL FOR DRY THUNDERSTORMS TO DEVELOP
ACROSS NORTHWESTERN UTAH...AND SO A FIRE WEATHER WATCH FOR DRY
THUNDERSTORMS IS IN EFFECT FOR ZONE 478 FOR TOMORROW AFTERNOON.
THOUGH STORMS ARE EXPECTED TO DEVELOP STATEWIDE...WITH DEEP MOISTURE
ELSEWHERE...NORTHWEST UTAH IS THE ONLY PORTION OF THE STATE
EXPECTED TO SEE DRY THUNDERSTORMS. HOWEVER...EXPECT GUSTY WINDS IN
THE VICINITY OF ANY STORMS THAT DEVELOP. A BRIEF DRYING TREND IS
EXPECTED FOR THURSDAY AND FRIDAY...BUT MOISTURE WILL RETURN ACROSS
THE STATE FOR THE WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING BELOW 7500 FEET FOR UTZ478.
WY...NONE.
&&
CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jul 23, 10:14 PM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1014 PM MDT TUE JUL 23 2013 UTZ001>016-019>021-517-518-WYZ021-241300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1014 PM MDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT MOISTURE WILL CONTINUE TO MOVE NORTH ACROSS UTAH TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER THROUGH THE NIGHT...MAINLY ACROSS SOUTHERN AND CENTRAL UTAH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEEP MOISTURE WILL ENCOMPASS THE WHOLE OUTLOOK AREA WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TOMORROW AFTERNOON AND EVENING WITH LOCALLY HEAVY RAIN POSSIBLE...ESPECIALLY ACROSS CENTRAL AND SOUTHERN UTAH. ISOLATED FLASH FLOODING WILL REMAIN A THREAT IN THOSE AREAS. HOWEVER...DRY THUNDERSTORMS ARE POSSIBLE INITIALLY ALONG THE LEADING EDGE OF THE MOISTURE SURGE ACROSS NORTHWEST UTAH TOMORROW AFTERNOON. ELEVATED MOISTURE WILL REMAIN IN THE AREA THROUGH THE WEEKEND RETAINING DAILY ISOLATED TO WIDELY SCATTERED THUNDERSTORM THREATS FOCUSED DURING THE AFTERNOON HOURS. A DRYING TREND IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:44 PM MDT | Flash Flood Warning | SLC | Wayne | 2 hr |
| Jul 24, 4:16 PM MDT | Areal Flood Advisory | SLC | Iron | 119 min |
| Jul 24, 4:31 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jul 24, 4:51 PM MDT | Special Weather Statement | SLC | 69 min |
Nearby
Red Flag Warnings in Utah, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.